Alert archive / Pennsylvania / Flash Flood Warnings in 2010

Flash Flood Warning 18, NWS State College, PA

August 12, 20105 counties in Pennsylvania

NWS State College, PA issued this flash flood warning at Aug 12, 2010, 3:48 PM EDT for 5 counties in Pennsylvania. It was in force for 4 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2010, 3:48 PM EDT (19:48 UTC)
Expired
Aug 12, 2010, 7:45 PM EDT
In force
4 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 113 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 3:51 PM EDTFLASH FLOODMount Holly Springs, PA911 CENTER REPORTED UNDERPASS FLOODED. ROADS PONDED.
Aug 12, 4:00 PM EDTFLASH FLOOD7 Nw Goldsboro, PA911 CENTER REPORTED 2 PERSONS RESCUED FROM VEHICLE STRANDED IN FLOODED ROADWAY AT LEWISBERRY AND FAIRVIEW ROADS IN FAIRVIEW TOWNSHIP.
Aug 12, 4:00 PM EDTFLASH FLOODGettysburg, PA911 CENTER REPORTED SEVERAL VEHICLES STALLED IN FLOODED ROADWAYS.
Aug 12, 4:00 PM EDTHEAVY RAIN 04 S New Cumberland, PA911 CENTER REPORTED WATER RESCUE AND SEVERAL HOUSES STRUCK BY LIGHTNING.
Aug 12, 4:00 PM EDTHEAVY RAIN 0.87York Springs, PA0.87 IN ONE HOUR WITH THUNDERSTORM BETWEEN 3 PM AND 4 PM.
Aug 12, 4:00 PM EDTHEAVY RAIN 3.012 Se New Cumberland, PA3.01 INCHES IN ONE HOUR AT CAPITAL CITY AIRPORT.
Aug 12, 4:09 PM EDTHEAVY RAIN 1.1Mechanicsburg, PA1.10 IN 35 MINUTES. URBAN FLOODING. SOME ROADS IMPASSIBLE WITH 2 FEET OF WATER.
Aug 12, 4:30 PM EDTFLASH FLOODHarrisburg, PA911 CENTER REPORTED MULTIPLE STREETS FLOODED THROUGHOUT HARRISBURG AND SURROUNDING TOWNSHIPS. INTERCHANGE 283 AND 83 FLOODED. HOUSES AND VEHICLES FLOODED ESPECIALLY IN SWATARA TOWNSHIP. FLOODING BEGAN ABOUT 3 PM AND WAS ONGOING AT 430 PM.
Aug 12, 4:35 PM EDTHEAVY RAIN 1.416 Wnw Gettysburg, PA1.41 INCHES IN 35 MINUTES AT ORRTANNA.
Aug 12, 5:00 PM EDTFLASH FLOODHarrisburg, PA911 CENTER REPORTED 8 HOMES WERE EVACUATED IN THE 1200 BLOCK OF SOUTH 19TH STREET. A SHELTER WAS SET UP FOR THE 40 PERSONS THAT WERE AFFECTED.
Aug 12, 5:35 PM EDTFLASH FLOOD3 Ne Hanover, PA911 CENTER REPORTED A WATER RESCUE FROM A FLOODED VEHICLE AT THOMAN AND STENNEN ROADS IN HEIDELBERG TOWNSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2010-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3000 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2010-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3000 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WGUS51 KCTP 121948
FFWCTP
PAC001-041-043-071-133-122345-
/O.NEW.KCTP.FF.W.0018.100812T1948Z-100812T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 PM EDT THU AUG 12 2010

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YORK COUNTY...
  SOUTHWESTERN LANCASTER COUNTY...
  CUMBERLAND COUNTY...
  SOUTHERN DAUPHIN COUNTY...
  ADAMS COUNTY...

* UNTIL 745 PM EDT...

* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES   
AND RAIN GAGE REPORTS INDICATED VERY HEAVY RAIN THAT WILL CAUSE 
FLASH FLOODING IS FALLING FROM A CLUSTER OF THUNDERSTORMS OVER THE 
LOWER SUSQUEHANNA VALLEY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
HARRISBURG...YORK...COLUMBIA...CARLISLE...AND GETTYSBURG..

ADDITIONAL RAINFALL AMOUNTS OF MORE THAN 2 INCHES ARE POSSIBLE IN 
YORK COUNTY...AND AN INCH OR MORE IN ADAMS COUNTY THROUGH 5 PM. RAIN 
WILL BE TAPERING OFF IN THE HARRISBURG AND CARLISLE AREAS VERY 
SHORTLY...BUT THE HEAVY RAIN WILL CAUSE FLOODING PROBLEMS LIKE 
FLOODED ROADWAYS AND CREEKS AND STREAMS COMING OUT OF THEIR BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3971 7747 4017 7744 4039 7672 3972 7619

$$

FORECASTER: DANGELO
3 follow-up statements
665 
WGUS71 KCTP 122045
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EDT THU AUG 12 2010

PAC001-041-043-071-133-122345-
/O.CON.KCTP.FF.W.0018.000000T0000Z-100812T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-LANCASTER PA-CUMBERLAND PA-DAUPHIN PA-ADAMS PA-
445 PM EDT THU AUG 12 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
ADAMS...SOUTHERN DAUPHIN...CUMBERLAND...SOUTHWESTERN LANCASTER AND
YORK COUNTIES...

LOCAL LAW ENFORCEMENT OFFICIALS AND TRAINED WEATHER SPOTTERS REPORT 
FLOODING HAS BEGUN AND IS CONTINUING. THE THUNDERSTORMS THAT CAUSED 
THE TORRENTIAL RAINFALL ARE MOVING TO THE SOUTH...AND THE RAIN HAS 
TAPERED OFF OVER CARLISLE...HARRISBURG AND GETTYSBURG. CAPITAL CITY 
AIRPORT HAD OVER 3 INCHES OF RAIN FALL IN ONE HOUR...AND MANY 
LOCATIONS HAVE HAD BETWEEN ONE AND TWO INCHES OF RAIN IN A SHORT 
PERIOD OF TIME. 

MANY ROADS AND UNDERPASSES HAVE BEEN CLOSED DUE TO HIGH WATER AND A 
FEW CARS HAVE BEEN REPORTED STALLED OUT IN THE FLOODED AREAS. 

HOWEVER...THE FLOODING THAT IS OCCURRING WILL CONTINUE FOR THE NEXT 
COUPLE OF HOURS AS THE FLOOD WATERS RUN OFF INTO THE LARGER 
WATERWAYS. SOME NEW AREAS MAY BEGIN TO EXPERIENCE FLOODING AS THE 
RAIN SWELLS THE LARGER STREAMS. 

ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE OVER 
SOUTHERN YORK COUNTY THROUGH 530 PM. THE REST OF THE WARNED AREA 
WILL SEE ONLY VERY LIGHT RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3971 7747 4017 7744 4039 7672 3972 7619

$$

FORECASTER: DANGELO
213 
WGUS71 KCTP 122158
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
558 PM EDT THU AUG 12 2010

PAC071-122156-
/O.CAN.KCTP.FF.W.0018.000000T0000Z-100812T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
558 PM EDT THU AUG 12 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN
LANCASTER COUNTY...

THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND FLOOD WATERS
NO LONGER POSE A THREAT TO LIFE OR PROPERTY IN WESTERN LANCASTER 
COUNTY. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4017 7744 4037 7678 4019 7662 4014 7674
      4004 7662 3972 7652 3972 7747

$$

PAC001-041-043-133-122345-
/O.CON.KCTP.FF.W.0018.000000T0000Z-100812T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-CUMBERLAND PA-DAUPHIN PA-ADAMS PA-
558 PM EDT THU AUG 12 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
ADAMS...SOUTH CENTRAL DAUPHIN...CUMBERLAND AND YORK COUNTIES...

AT 545 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT 
MANY AREAS OF FLOODING OVER ADAMS...CUMBERLAND...DAUPHIN AND YORK 
COUNTIES. THE WORST OF THE FLOODING SEEMS TO BE IN HARRISBURG...AND 
IN SPOTS ALL ACROSS YORK COUNTY.

A FEW WATER RESCUES ARE OCCURRING OR HAVE OCCURRED ACROSS THE WARNED 
AREA...AND A FEW HOMES HAVE RECENTLY BEEN EVACUATED IN HARRISBURG. 

THE RAINFALL HAS TAPERED OFF TO ALMOST NOTHING. LIGHT TO MODERATE 
RAIN MAY MOVE BACK IN LATER THIS EVENING...BUT THE RAINFALL RATES 
ARE NOT AT THIS TIME EXPECTED TO BE ENOUGH TO CAUSE NEW AREAS OF 
FLOODING. IT MAY...HOWEVER...DELAY THE END OF THE FLOODING 
SLIGHTLY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE BY CALLING YOUR LOCAL
LAW ENFORCEMENT OFFICIALS OR BY CALLING THE NATIONAL WEATHER SERVICE
TOLL FREE AT...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4017 7744 4037 7678 4019 7662 4014 7674
      4004 7662 3972 7652 3972 7747

$$

FORECASTER: DANGELO
122 
WGUS71 KCTP 122338
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
738 PM EDT THU AUG 12 2010

PAC001-041-043-133-122346-
/O.EXP.KCTP.FF.W.0018.000000T0000Z-100812T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-CUMBERLAND PA-DAUPHIN PA-ADAMS PA-
738 PM EDT THU AUG 12 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR 
ADAMS...DAUPHIN...CUMBERLAND AND YORK COUNTIES...

THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND NO 
ADDITIONAL FLOODING PROBLEMS HAVE OCCURRED IN THE LAST HOUR OR SO. 
THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

ADDITIONAL LIGHT RAIN IS EXPECTED FOR MUCH OF THE NIGHT...BUT THE 
RAIN SHOULD NOT BE HEAVY ENOUGH TO RENEW FLOODING ACROSS THE REGION. 

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE BY CALLING YOUR LOCAL 
LAW ENFORCEMENT OFFICIALS OR BY CALLING THE NATIONAL WEATHER SERVICE 
TOLL FREE AT...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4017 7744 4037 7678 4019 7662 4014 7674
      4004 7662 3972 7652 3972 7747

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:26 PM EDT, 22 minutes earlier.

Area forecast discussion, Aug 12, 3:26 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
326 PM EDT THU AUG 12 2010

.SYNOPSIS...
A NEARLY STATIONARY FRONTAL ZONE WILL BRING UNSETTLED WEATHER TO
THE COMMONWEALTH THROUGH THE END OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
MCV TRACKING FROM THE CENTRAL MOUNTAINS TOWARDS THE RIDGE AND
VALLEY REGION THIS AFTERNOON AND ON ITS WAY TO THE LOWER SUSQ.
THIS EVENING HAS LEFT A SWATH OF BENEFICIAL 1 TO 2 INCH RAINFALLS
FROM EASTERN CENTRE COUNTY SEWD. BOUNDARY LAYER WINDS ARE
EXCEEDINGLY WEAK...BUT WITH ABUNDANT MOISTURE (PW APPROACHING 2
INCHES) AND MODERATE MOISTURE CONVERGENCE...WILL KEEP PLAYING UP
THE HIGH POPS FOR THIS AFTERNOON AND EVENING FROM THE LAURELS
THROUGHOUT CENTRAL AND EASTERN PORTIONS OF THE CWA. NORTHWEST
AREAS HAVE ENTRAINED ENOUGH DRY AIR TO KEEP SCATTERED SHOWER
COVERAGE AND THERE MAY BE SUFFICIENT LAPSE RATES TO PRODUCE A FEW
GUSTY STORMS THIS EVENING.

SEVERE THREAT REMAINS LOW...ALTHOUGH AREAS NEAR THE MARYLAND
BORDER MIGHT BE ABLE TO WARM SUFFICIENTLY TO BREAK THE 750 MB CAP
WHICH IS KEEPING THE LOW TOPPED CONVECTION IN CHECK THIS
AFTERNOON. UNLESS THIS HAPPENS...MAIN CONCERNS WILL REMAIN SLOW
MOVING OR TRAINING SHOWERS...ALTHOUGH EVEN THIS THREAT IS BELOW
NORMAL GIVEN THE RECENT DRYNESS AND ASSOCIATED HIGH FFG VALUES.

POPS GENERALLY DECREASE OVERNIGHT BUT ADDITIONAL SHORTWAVE(S)
ARRIVING FROM THE CENTRAL AND EASTERN LAKE INTO NORTHEAST OHIO AND
WESTERN PA ALONG WITH ANOMALOUSLY HIGH PW STILL 1.5" OR GREATER
FOR MUCH OF EASTERN PA WILL KEEP CHC POPS GOING FOR MOST. AREAS OF
FOG AND DRIZZLE SHOULD ALSO DEVELOP GIVEN THE INCREASING ESELY
FLOW AROUND SFC HIGH PRESSURE CENTERED OVER THE GULF OF MAINE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
HIGH PRESSURE ALONG THE NEW ENGLAND COAST WILL REMAIN
QUASI-STATIONARY THROUGH FRIDAY WITH SELY MARITIME FLOW PRODUCING
PLENTY OF CLOUD COVER AND NEAR TO SLIGHTLY BELOW NORMAL TEMPS FOR
THE COMMONWEALTH ON FRIDAY AFTERNOON. H5 FLOW AMPLIFIES BY LATE IN
THE DAY LEADING TO DECREASED SHOWER CHANCES BY FRIDAY NIGHT...BUT
PERSISTENT SOUTHEAST FLOW SHOULD KEEP LOW CLOUDS AND AREAS OF
DRIZZLE OR VERY LIGHT SHOWERS IN THE FORECAST FOR MOST CENTRAL AND
EASTERN SECTIONS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
ENSEMBLE DATA IS SHOWING A RELATIVE MIN IN PWATS ACROSS CENTRAL PA
FRI NIGHT INTO SATURDAY. THIS...COMBINED WITH SHORT-LIVED UPPER-
LVL RIDGING ACROSS THE AREA...SHOULD GIVE US A BREAK IN THE WET
WEATHER FOR THE FIRST HALF OF THE UPCOMING WEEKEND.

BY SUNDAY...THE UPPER-LVL RIDGE WILL BE PUSHED TO THE EAST IN
RESPONSE TO A DIGGING TROUGH OVER THE GLAKES. AT THE SFC...A COLD
FRONT WILL APPROACH THE AREA FROM THE GLAKES. PWATS RISE BACK UP
TO +2 SD FROM SUNDAY INTO MONDAY...SO EXPECT A GOOD CHC FOR
SHRA/TSRA.

THE FRONT WILL BE SLOW TO CROSS THE REGION. THERE IS SOME
DISCREPANCY BETWEEN THE OPERATIONAL MODELS AS TO HOW QUICKLY THE
FRONT WILL DEPART. THE 12Z GFS PUSHES THE FRONT TO OUR EAST BY
TUESDAY NIGHT...TAKING THE CLOUDS AND WET WEATHER WITH IT.
HOWEVER...THE ECMWF HANGS THE FRONT ACROSS SE PA UNTIL NEXT
THURSDAY NIGHT OR FRIDAY...WHEN IT IS FINALLY PUSHED OUT TO SEA
BY A SECONDARY COLD FRONT. HPC GUIDANCE KEEPS POPS ABOVE-NORMAL
FROM SUNDAY THROUGH THURSDAY OF NEXT WEEK.

BOTTOM-LINE...IT LOOKS LIKE THE SECOND HALF OF THIS WEEKEND INTO
EARLY...AND POSSIBLY THE MIDDLE OF...NEXT WEEK WILL BE UNSETTLED.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AN AREA OF MODERATE TO HEAVY RAIN SHOWERS AND EMBEDDED
THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTHEASTWARD ACROSS THE
EASTERN PART OF THE REGION THIS AFTERNOON. IN ADDITION...A LINE
OF SCATTERED SHOWERS AND THUNDERSTORMS FORMING BEHIND THE SYSTEM
WILL AFFECT THE SOUTH AND WEST. LOW CLOUDS AND POOR VISIBILITIES
ASSOCIATED WITH THIS MOIST AIR MASS WILL KEEP MOST AIRFIELDS BELOW
VFR THROUGH THE REST OF THE AFTERNOON...WITH THE EXCEPTION OF THE
NORTHWEST WHERE SUN HAS BROKEN THROUGH THE CLOUDS.

CEILINGS ARE EXPECTED TO DROP EVEN FURTHER THIS EVENING AND LATER
TONIGHT AS AN EASTERLY FLOW STRENGTHENS. CEILINGS WILL TYPICALLY BE
MVFR AND IFR THROUGHOUT THE NIGHT...WITH SOME LOCALIZED PATCHES OF
LIFR CLOUD COVER. MVFR/IFR VISIBILITIES WILL ALSO MIX IN WITH THE
LOW CLOUDS AS FOG DEVELOPS BEFORE SUNRISE. CONDITIONS WILL IMPROVE
SLIGHTLY TOMORROW MORNING. HOWEVER MUCH OF THE REGION WILL REMAIN
UNDER MVFR CEILINGS INTO THE AFTERNOON HOURS AS THE EASTERLY FLOW
PERSISTS.

OUTLOOK...
FRI-SAT...LATE NIGHT AND AM IFR CIGS LIFTING BY AFTN.
SUN-TUE...MAINLY VFR WITH MVFR POSSIBLE IN SCT TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...EVANEGO
AVIATION...DEVOIR/KOZAR
Hazardous weather outlook, Aug 12, 5:49 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
549 AM EDT THU AUG 12 2010

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-131000-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
549 AM EDT THU AUG 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 12, 3:20 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT THU AUG 12 2010

PAZ057-063>066-122000-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-YORK PA-
320 PM EDT THU AUG 12 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ADAMS...
NORTHERN YORK...SOUTH CENTRAL DAUPHIN...SOUTHERN CUMBERLAND AND WEST
CENTRAL LANCASTER COUNTIES...

AT 312 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MIDDLETOWN TO CARLISLE...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...REDUCING VISIBILITIES
TO NEAR ZERO AND CAUSING WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE...WHICH COULD COMBINE
WITH THE HEAVY RAIN AND WET LEAVES TO DOWN TREE LIMBS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 222 AND 251...I-81 BETWEEN
MILE MARKERS 37 AND 49...I-83 BETWEEN MILE MARKERS 19 AND 41...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 15...ROUTE 30...STATE ROAD 94.

LAT...LON 4000 7644 3993 7715 4019 7743 4025 7677

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 6:02 AM EDTSpecial Weather StatementCTPYork28 min
Aug 12, 3:15 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Lancaster, Lebanon, Perry, York3 hr
Aug 12, 3:20 PM EDTSpecial Weather StatementCTPCumberland40 min
Aug 12, 4:40 PM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Sullivan3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.